Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Application of hill functions to circular plate problems


Author: Robert Kao
Journal: Quart. Appl. Math. 33 (1975), 63-72
DOI: https://doi.org/10.1090/qam/99672
MathSciNet review: QAM99672
Full-text PDF

Abstract | References | Additional Information

Abstract: A type of finite element--hill functions--is applied to solve circular plate problems in conjunction with the method of Lagrange multipliers which is used to treat various constraint conditions. Results obtained compare very nicely with the exact solutions.


References [Enhancements On Off] (What's this?)

  • [1] O. C. Zienkiewicz, The finite element method in engineering science, McGraw-Hill, London-New York-Düsseldorf, 1971. The second, expanded and revised, edition of The finite element method in structural and continuum mechanics. MR 0315970
  • [2] J. T. Oden, Finite elements of nonlinear continua, McGraw-Hill, New York, 1972
  • [3] Jitka Segethová, Numerical construction of the hill functions, SIAM J. Numer. Anal. 9 (1972), 199–204. MR 0305552, https://doi.org/10.1137/0709018
  • [4] Ivo Babuška, The finite element method for elliptic differential equations, Numerical Solution of Partial Differential Equations, II (SYNSPADE 1970) (Proc. Sympos., Univ. of Maryland, College Park, Md., 1970) Academic Press, New York, 1971, pp. 69–106. MR 0273836
  • [5] M. H. Schultz, Finite element analysis, Department of Computer Science, Yale University, 1971
  • [6] Robert Kao, Approximate solutions by utilizing hill functions, Computers & Structures 3 (1973), 397–412. MR 0329269
  • [7] S. Timoshenko and S. Woinowsky-Krieger, Theory of plates and shells, McGraw-Hill, New York, (1959)
  • [8] Herbert Goldstein, Classical Mechanics, Addison-Wesley Press, Inc., Cambridge, Mass., 1951. MR 0043608
  • [9] T. H. Lee, G. E. Adams, and W. M. Gaines, Computer process control: modeling and optimization, John Wiley and Sons, New York, (1968)


Additional Information

DOI: https://doi.org/10.1090/qam/99672
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society